| Model Number |
M00558400 |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/19/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).
Event or Problem Description
It was reported to boston scientific corporation that a cre wireguided dilatation balloon was used in the opening of the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2022.During the procedure, when the balloon was being filled, the balloon burst and leaked.The procedure was completed with another cre wireguided dilatation balloon.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.
Event or Problem Description
It was reported to boston scientific corporation that a cre wireguided dilatation balloon was used in the opening of the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6), 2022.During the procedure, when the balloon was being filled, the balloon burst and leaked.The procedure was completed with another cre wireguided dilatation balloon.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.
Additional Manufacturer Narrative
Block h6: device code a0402 captures the reportable event of balloon burst.Block h10: investigation result the returned cre wireguided dilatation balloon was analyzed, and a visual examination found that the balloon and catheter of the device had no damages.Functional analysis was performed, and the balloon was inflated without a problem.However, the balloon would not hold pressure due to a pinhole in the distal section of the balloon.Microscopic inspection found the balloon had a pinhole located approximately 45mm from the tip.With all the available information, boston scientific concludes the reported event of balloon burst cannot be confirmed.The pinhole problem found could have been interpreted by the customer as the reported event of balloon burst.The pinhole found in the balloon is likely to have occurred due to factors encountered during the procedure: excess pressure, interaction with other devices, or patient anatomy.It is possible that factors encountered during the procedure, such as the interaction with scope or any other surface during the procedure could create friction on the balloon and cause a pinhole.Therefore, the most probable root cause is adverse event related to procedure.